Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 25, 2017, 2:37 PM CST. It took effect at Jan 25, 2017, 7:00 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2017, 2:37 PM CST (20:37 UTC)
- In effect from
- Jan 25, 2017, 7:00 PM CST
- Expired
- Jan 26, 2017, 6:00 PM CST
- In force
- 23 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
101 WHUS74 KBRO 252037 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX ISSUED BY NATIONAL WEATHER SERVICE LAKE CHARLES LA 237 PM CST WED JAN 25 2017 ...MODERATE TO STRONG OFFSHORE FLOW EXPECTED TO DEVELOP WITH PASSAGE OF COLD FRONT... .MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP TONIGHT BEHIND A COLD FRONT WHICH WILL ALSO RESULT IN ELEVATED SEAS THROUGH TOMORROW MORNING ACROSS THE NEARSHORE AND OFFSHORE COASTAL WATERS. GMZ150-155-170-175-260445- /O.NEW.KBRO.SC.Y.0009.170126T0100Z-170126T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 237 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CST THURSDAY. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES/SEAS: 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
184 WHUS74 KBRO 260453 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1053 PM CST WED JAN 25 2017 ...MODERATE TO STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE GULF WATERS TONIGHT... .MODERATE TO STRONG NORTH TO NORTHEASTERLY FLOW WILL CONTINUE TONIGHT BEHIND A COLD FRONT WHICH WILL ALSO RESULT IN ELEVATED SEAS THROUGH TOMORROW MORNING ACROSS THE NEARSHORE AND OFFSHORE COASTAL WATERS. GMZ150-155-170-175-261500- /O.CON.KBRO.SC.Y.0009.000000T0000Z-170126T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1053 PM CST WED JAN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WINDS: NORTH TO NORTHEAST WINDS 20 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES/SEAS: 5 TO 7 FEET OUT 20 NAUTICAL MILES. 6 TO 9 FEET OUT 20 TO 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHFIELD
066 WHUS74 KBRO 261014 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 AM CST THU JAN 26 2017 ...ADVERSE MARINE CONDITIONS TO PERSIST A LITTLE LONGER... .STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO LAST A LITTLE LONGER ALONG THE LOWER TEXAS COAST TODAY...AND THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE IS NOW IN EFFECT UNTIL EARLY THIS EVENING. GMZ150-155-170-175-261900- /O.EXT.KBRO.SC.Y.0009.000000T0000Z-170127T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 414 AM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: NORTHEAST AT 14 TO 24 KNOTS. * SEAS: 5 TO 8 FEET OUT 20 NAUTICAL MILES...AND 6 TO 9 FEET OUT 20 TO 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI
149 WHUS74 KBRO 261830 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1230 PM CST THU JAN 26 2017 ...ADVERSE MARINE CONDITIONS TO PERSIST A LITTLE LONGER... .STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO LAST THROUGH LATE THIS AFTERNOON ALONG THE LOWER TEXAS COAST...AND THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE REMAINS IN EFFECT UNTIL EARLY THIS EVENING. GMZ150-155-170-175-270000- /O.CON.KBRO.SC.Y.0009.000000T0000Z-170127T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1230 PM CST THU JAN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: NORTHEAST AT 14 TO 24 KNOTS. * SEAS: 5 TO 8 FEET OUT 20 NAUTICAL MILES...AND 6 TO 9 FEET OUT 20 TO 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 11:49 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 25, 11:49 AM CST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Brownsville TX Issued by National Weather Service Lake Charles LA 1149 AM CST Wed Jan 25 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... SFC OBS suggest CDFNT has recently pushed off the coast. with just a few areas of MVFR CIGS still evident on satellite imagery. Expect that all sites will become VFR over the next hour or two as the lagging drier air pushes into the TAF sites. Winds are also expected to increase and become gusty from the north before subsiding by early evening. VFR to prevail through the overnight hours with light N to NW winds and high cirrus. 13 && .PREV DISCUSSION... /issued Issued by National Weather Service Lake Charles LA/ DISCUSSION... A cool front had moved through most of the county warning area with the leading edge just west of Port Isabel and Brownsville. Lower clouds lingered in and around the frontal boundary with winds shifting to northwest behind the front and southwest to west winds ahead of the front. Expect winds to begin to pick up and become gusty this morning into the afternoon. Have updated grids and therefore cloud cover for the Zone Forecast. Updated products around the cloud cover as well. Otherwise...forecast looks good...no other changes except to remove the fog wording even though there may still be some light fog lingering out there as well for just a brief time as winds are expected to increase ASAP. 06 PREV DISCUSSION... /issued 547 AM CST Wed Jan 25 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Early morning low clouds will clear out as a front and drier air move through the area during the day. Moderate and gusty north winds will develop this afternoon behind the front. A few high clouds will be present over the next 24 hours, but TAFs will otherwise be VFR, except for possible brief MVFR this morning. PREV DISCUSSION... /issued 354 AM CST Wed Jan 25 2017/ SHORT TERM:(Today through Thursday): A dry cold front is just north of the region and is moving steadily south toward the CWFA, and will be knocking on the door of the northern counties by dawn. Expect winds to shift to northwest to north through the day, remaining mdt. High temperatures this afternoon will be in the 70s and 80s and RH values will decrease as drier air arrives, lowering into the teens and 20s for a few hours this afternoon west of the I-69E corridor. Tonight will be clear with light north winds and low temperatures in the 40s and 50s as high pressure settles over the region. Conditions will be sunny, dry and slightly cooler on Thursday with high temps mainly in the 70s. Winds will shift to light northeast as high press remains in control and shifts east. LONG TERM (Thursday Night through Tuesday): Model trends remain consistent through Sunday then some differences begin to show up through the first half of next week. Forecast confidence is above average into the weekend then lowers below average as we move into next week. The cooler and wetter trend is still on tap, at least for the first part of the weekend, with an elongated upper trough dropping south across the Conus and eventually splitting with energy in the west pinching off into upper low and settling over NW Mexico. Friday night into Saturday moisture quickly deepens as isentropic lift (overrunning) strengthens. Cool surface ridge to build over South Texas Saturday producing a rather damp and cool to cold day compare to the warmth that our region has been experiencing. Temperatures could fall through the afternoon depending on how persistent the precipitation becomes with Maximums possibly having a tough time reaching 60. Sufficient high pressure builds south and the upper low retreats a bit more west with the isentropic lift weakening with rain chances dropping off significant Sunday after and Monday. Model uncertainty creeping into the forecast with GFS becoming more progressive with the upper low opening it up and moving east over the region Tuesday. ECMWF maintains a deeper low and tracks it very slowly to the east not crossing Deep South Texas until Thursday night. Do not see any upstream kicker to push the low eastward so will be trend more with the ECMWF which is the most consistent of the models at this time. This results in a chance of rain and a cooler regime of temperatures Tuesday and Wednesday. MARINE (Today through Thursday): Fresh south winds will weaken with the approach of a front this morning. Winds will shift to northwest and north across the marine zones from mid morning to mid afternoon. Will go with exercise caution conditions for the first period since there will be residual swell (four to six feet) while winds build later today. Winds will become fresh from the north by this evening, and low end small craft advisory conditions will be possible. Winds will veer to northwest and then east tonight and Thursday as high pressure settles over the region. Winds and seas will slowly decrease Thursday, with advisory conditions on the Gulf relaxing to exercise caution. Thursday night through Sunday...High pressure will be building south into Texas while a surface trough develops along the coast late Friday into Saturday. Unsettled weather is expected as northeast winds increase pushing seas well above SCA levels Saturday. As the surface trough weakens and Surface high pressure builds south winds and seas to slowly lower. Rain chances increase Saturday with colder temperatures. FIRE WEATHER...Relative humidity values will decrease through this afternoon, with 20 ft wind values light to moderate but close enough to 15 mph to justify an RFD (Fire Danger Statement). Fuels are considered cured. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Jan 25, 4:48 AM CST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 448 AM CST WED JAN 25 2017 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 448 AM CST WED JAN 25 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. THERE IS AN ELEVATED THREAT OF ERRATIC FIRE BEHAVIOR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-261100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 448 AM CST WED JAN 25 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ON THE GULF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE EARLY THURSDAY AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:09 PM CST | Small Craft Advisory | BRO | 6 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.